MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 {} LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 {} LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420170
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Inadequate Osseointegration (2646)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, on (b)(6) 2022 a left tka was performed, and the patient developed incessant pain for one year until their post op checkup on (b)(6) 2023.After procedure, the patient underwent the prescribed six weeks of three times a week physical therapy plus an additional continuation of physical therapy on (b)(6) 2022 and (b)(6) 2022.X rays were taken during the post op check up on (b)(6) 2023, and revealed the separation of the gns ii cmt tib size 6 {} left, so the patient was told a revision would be necessary.The patient also has right knee arthritis, and now has poor balance and requires the use of a cane.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2022, a left tka was performed, and the patient developed incessant pain for one year until their post-operative checkup on (b)(6) 2023.After the procedure, the patient underwent the prescribed six weeks of three times a week physical therapy plus an additional continuation of physical therapy on (b)(6).X-rays were taken during the post op check up on (b)(6) 2023 and revealed the separation of the insert and the tibial component, so the patient was told a revision would be necessary.The status of the patient is unknown.
 
Additional Manufacturer Narrative
B5: describe event or problem, b7: other relevant history, including preexisting medical conditions, d11: concomitant medical products and therapy dates, e1: initial reporter name and address.Section h3, h6: given the nature of the alleged incident, the device, could not be returned for evaluation; therefore, a device analysis could not be performed.However, the clinical/medical investigation concluded that the images provided and review of the lateral images at 4 months postop (on (b)(6) 2022) already show the reported disassociation of the tibial insert from the baseplate.Later images dated on (b)(6) 2022 as well as on (b)(6) 2023 still show the insert disassociated.Its unknown if any intervention was done prior to on (b)(6) 2023 report of the disassociated insert or if this was noted on previous images.Based on the information provided and an analysis of the x ray images we cannot conclude whether the component separation resulted from a failure to achieve initial fixation.Per communication, the revision surgery has not been scheduled and the patient reports having right knee arthritis, and now has poor balance and requires the use of a cane.No further clinical assessment is warranted at this time.Should additional information become available this issue can be re-elevated.Approved by (b)(6).A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that temporary or permanent nerve damage can result in pain or numbness of the affected limb has been identified as a possible adverse effect.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6: health effect - clinical code and health effect - impact code.

Brand Name
GNS II CMT TIB SIZE 6 {} LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16883090
Report Number1020279-2023-00996
Device Sequence Number5717898
Product Code JWH
UDI-Device Identifier03596010206282
UDI-Public03596010206282
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420170
Device Catalogue Number71420170
Device Lot NumberH2131983
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date05/06/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II RESURF PAT 32MM, LOT#: 21FM19035.; LEGION PS OXIN FEM SZ8 LT, LOT#: 21HM18852.; LGN XLPE PS INSERT SZ 5-6 11MM, LOT#: 22AM07825.; SIX WEEKS OF THREE TIMES A WEEK PHYSICAL THERAPY O.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale